Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 208, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 9, 2013, 12:12 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Dec 9, 2013, 12:33 PM EST. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2013, 12:12 PM EST (17:12 UTC)
- In effect from
- Dec 9, 2013, 12:33 PM EST
- Expired
- Dec 11, 2013, 2:32 AM EST
- In force
- 38 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 8.01 ft at Dec 10, 2013, 4:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KFFC 091712
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EST MON DEC 9 2013
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC117-121-100712-
/O.NEW.KFFC.FL.W.0208.131209T1733Z-131210T2100Z/
/APHG1.1.ER.131209T1733Z.131209T1800Z.131210T1500Z.NO/
1212 PM EST MON DEC 9 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG CREEK NEAR ALPHARETTA.
* FROM THIS AFTERNOON UNTIL TUESDAY AFTERNOON.
* AT 1145 AM MONDAY THE STAGE WAS 6.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST TO DEVELOP.
* FLOOD STAGE IS 7 FEET.
* THE CREEK IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON...
THEN CONTINUE TO RISE...REACHING NEAR 7.1 FEET BY MID TO LATE AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING.
* AT 7 FEET...FLOOD STAGE IS REACHED WITH MINOR FLOODING OF WOODLANDS
AND FIELDS BEGINNING ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY AND ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING
STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND
SOME PORTIONS WILL LIKELY BE CLOSED WITH AROUND ONE FOOT OF WATER OVER
THE PATHWAY...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. ALSO...PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$9 follow-up statements
000
WGUS82 KFFC 091945
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST MON DEC 9 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-100945-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T1845Z.000000T0000Z.UU/
245 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE.
* AT 145 PM MONDAY THE STAGE WAS 7.2 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO
CONTINUE.
* FLOOD STAGE IS 6 FEET.
* AT 7 FEET...MINOR FLOODING CONTINUES IN THE NATURAL FLOOD PLAIN OF
THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
HIGHWAY...OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND
BOARDWALK OF THE BIG CREEK GREENWAY ARE FLOODED. THE AREAS UNDER
THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH
AROUND TWO FEET OF WATER AND A PORTION OF THE SIDEWALK UNDER
MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-100945-
/O.CON.KFFC.FL.W.0208.000000T0000Z-131210T2100Z/
/APHG1.1.ER.131209T1830Z.131210T1200Z.131210T1500Z.NO/
245 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY AFTERNOON.
* AT 145 PM MONDAY THE STAGE WAS 7 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
CONTINUE.
* FLOOD STAGE IS 7 FEET.
* AT 7 FEET...MINOR FLOODING OCCURS IN THE WOODLANDS AND FIELDS ALONG
THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY AND ALPHARETTA AND
ROSWELL IN NORTH FULTON COUNTY. FLOODING WILL IMPACT PORTIONS OF
THE BIG CREEK GREENWAY NEAR ALPHARETTA WITH SOME PORTIONS LIKELY TO
BE CLOSED WITH AROUND ONE FOOT OF WATER OVER AREAS OF THE PATHWAY...
ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE
ROAD AND NEAR ROCK HILL PARK. ALSO PORTIONS OF THE YMCA CAMPGROUND
OFF PRESTON RIDGE ROAD BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 100006
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EST MON DEC 9 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-101406-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T2015Z.000000T0000Z.UU/
706 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE.
* AT 7PM MONDAY THE STAGE WAS 6.9 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
CONTINUE TONIGHT.
* FLOOD STAGE IS 6 FEET.
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL
FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT
ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE
SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED.
THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE
COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK
UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-101406-
/O.CON.KFFC.FL.W.0208.000000T0000Z-131210T2100Z/
/APHG1.1.ER.131209T1830Z.131210T1200Z.131210T1500Z.NO/
706 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY AFTERNOON.
* AT 7PM MONDAY THE STAGE WAS 7 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
CONTINUE.
* FLOOD STAGE IS 7 FEET.
* AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS
AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR
ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 100208
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
908 PM EST MON DEC 9 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
GAC057-101608-
/O.CON.KFFC.FL.W.0209.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.131210T0045Z.131210T0145Z.000000T0000Z.UU/
908 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE.
* AT 9 PM MONDAY THE STAGE WAS 17.1 FEET AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17 FEET.
* AT 17 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
WOODLANDS AND FIELDS ALONG THE RIVER GENERALLY EAST OF CANTON. THIS
INCLUDES THE GRASSY LOT BEHIND A PUMP STATION OFF RIVERSTONE
PARKWAY AND NEAR THE INTERSTATE 575 BRIDGE.
&&
LAT...LON MISSING
$$
GAC117-101608-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.131209T1045Z.131209T2015Z.000000T0000Z.UU/
908 PM EST MON DEC 9 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE.
* AT 9 PM MONDAY THE STAGE WAS 6.2 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING...BUT EXPECTED TO FALL BELOW FLOOD
STAGE BEFORE MIDNIGHT TONIGHT.
* FLOOD STAGE IS 6 FEET.
* AT 6 FEET...MINOR FLOODING EXPANDS INTO THE NATURAL
FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT
ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE
SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED.
THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE
COVERED WITH AROUND ONE FOOT OF WATER. A PORTION OF THE SIDEWALK
UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 2 FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-101608-
/O.EXT.KFFC.FL.W.0208.000000T0000Z-131211T0000Z/
/APHG1.1.ER.131209T1830Z.131210T0600Z.131210T1800Z.NO/
908 PM EST MON DEC 9 2013
...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY EVENING.
* AT 9 PM MONDAY THE STAGE WAS 7.1 FEET AND NEARLY STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7 FEET.
* THE RIVER WILL REMAIN NEARLY STEADY AROUND 7.1 FEET TONIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.
* AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS
AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR
ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 100920
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 AM EST TUE DEC 10 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES.
GAC057-102320-
/O.CON.KFFC.FL.W.0209.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.131210T0045Z.131210T0430Z.000000T0000Z.UU/
420 AM EST TUE DEC 10 2013
THE FLOOD WARNING CONTINUES FOR
THE ETOWAH RIVER NEAR EAST CANTON.
* AT 3 AM TUESDAY THE STAGE WAS 17.1 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 17 FEET.
* AT 17 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
WOODLANDS AND FIELDS ALONG THE RIVER GENERALLY EAST OF CANTON. THIS
INCLUDES THE GRASSY LOT BEHIND A PUMP STATION OFF RIVERSTONE
PARKWAY AND NEAR THE INTERSTATE 575 BRIDGE.
&&
LAT...LON MISSING
$$
GAC117-121-102319-
/O.CON.KFFC.FL.W.0208.000000T0000Z-131211T0000Z/
/APHG1.1.ER.131209T1830Z.131210T0845Z.131210T1800Z.NO/
420 AM EST TUE DEC 10 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL THIS EVENING.
* AT 3 AM TUESDAY THE STAGE WAS 7.2 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 7 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS
AFTERNOON.
* AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS
AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR
ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 101125
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EST TUE DEC 10 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES.
GAC117-121-110125-
/O.EXT.KFFC.FL.W.0208.000000T0000Z-131211T1000Z/
/APHG1.1.ER.131209T1830Z.131210T1045Z.131211T0400Z.NO/
625 AM EST TUE DEC 10 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL LATE TONIGHT.
* AT 5 AM TUESDAY THE STAGE WAS 7.3 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 7 FEET.
* THE RIVER WILL FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS
AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR
ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 101359
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 AM EST TUE DEC 10 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-121-110359-
/O.EXT.KFFC.FL.W.0208.000000T0000Z-131211T1312Z/
/APHG1.1.ER.131209T1830Z.131210T1800Z.131211T0712Z.NO/
859 AM EST TUE DEC 10 2013
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL WEDNESDAY MORNING.
* AT 845 AM TUESDAY THE STAGE WAS 7.6 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 7.8 FEET BY THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT WEDNESDAY.
* AT 7.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS
AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR
ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 101957
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EST TUE DEC 10 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-121-110957-
/O.EXT.KFFC.FL.W.0208.000000T0000Z-131211T1800Z/
/APHG1.1.ER.131209T1830Z.131211T0000Z.131211T1200Z.NO/
257 PM EST TUE DEC 10 2013
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL WEDNESDAY AFTERNOON.
* AT 245 PM TUESDAY THE STAGE WAS 8.0 FEET...AND NEARLY STEADY.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* AT 8.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH
FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING
WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS
WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE
ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE
YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 110212
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EST TUE DEC 10 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-121-111611-
/O.EXT.KFFC.FL.W.0208.000000T0000Z-131211T1900Z/
/APHG1.1.ER.131209T1830Z.131210T2200Z.131211T1300Z.NO/
912 PM EST TUE DEC 10 2013
...FLOOD WARNING CONTINUES FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL WEDNESDAY AFTERNOON.
* AT 845 PM TUESDAY THE STAGE WAS 7.8 FEET...AND FALLING SLOWLY.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 7 FEET.
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY
MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH
FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING
WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS
WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE
ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE
YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$000
WGUS82 KFFC 110732
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 AM EST WED DEC 11 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES.
GAC117-121-110802-
/O.CAN.KFFC.FL.W.0208.000000T0000Z-131211T1900Z/
/APHG1.1.ER.131209T1830Z.131210T2200Z.131211T0609Z.NO/
232 AM EST WED DEC 11 2013
THE FLOOD WARNING IS CANCELLED FOR
THE BIG CREEK NEAR ALPHARETTA.
* AT 1 AM WEDNESDAY THE STAGE WAS 6.8 FEET...AND FALLING.
* FLOOD STAGE IS 7 FEET.
* THE CREEK WILL CONTINUE TO FALL.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 9:52 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 9, 9:52 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 952 AM EST MON DEC 9 2013 .UPDATE... BAND OF RAIN HAS SET UP FROM FRANKLIN/LAGRANGE...TO ATLANTA...TO AHN/GVL. THIS SHOULD REMAIN NEARLY STATIONARY INTO THE AFTERNOON AND WILL ADJUST POPS ACCORDINGLY. NORTH GA WILL REMAIN IN A NORTHEAST FLOW KEEPING TEMPS FROM RISING TOO FAR TODAY WHILE THE WARM FRONT WILL MOVE INTO PARTS OF CENTRAL GA RAISING TEMPS CONSIDERABLY. NORTH GA HAS STABILIZED AND NO FURTHER DESTABILIZATION IS EXPECTED TO OCCUR AND WILL THEREFORE REMOVE THUNDER FROM N GA. MODELS ARE NOW SHOWING SOME DESTABILIZATION IN CENTRAL GA IN THE WARM SECTOR AND WILL ADD THUNDER IN THIS AREA FOR THIS AFTERNOON. && .SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... /ISSUED 331 AM EST MON DEC 9 2013/ LATEST SURFACE ANALYSIS SHOWS WEDGE REMAINING IN PLACE FROM THE MID ATLANTIC THROUGH THE CAROLINAS AND EAST CENTRAL GEORGIA. WIDESPREAD LOW CLOUDS CONTINUE WITHIN THE WEDGE WITH MAINLY 2 TO 4 MILE VISIBILITY BUT ISOLATED VALUES BELOW A MILE FOR THE SOUTHEAST CORNER AS WELL. JUST OFF THE SURFACE...MODERATE SOUTHWEST FLOW IS PUSHING MOISTURE UP AND OVER THE WEDGE RESULTING IN WIDESPREAD LIGHT TO MODERATE RAIN FROM HARALSON TO WHITE COUNTIES AND POINTS NORTHWEST. IN FACT...ELEVATED FLOW HAS BECOME STRONG ENOUGH(AROUND 45KTS) TO ALLOW FOR ISENTROPIC INDUCED THUNDERSTORMS EMBEDDED WITHIN THE MODERATE RAIN JUST NORTH OF THE ATLANTA METRO. FOR THE REMAINDER OF TODAY...ELEVATED WIND CORE AT 025MB SHOULD PROGRESS EASTWARD WITH BEST ISENTROPIC UPGLIDE GOING ALONG WITH IT. THIS SHOULD ALLOW RAINFALL RATES TO DIMINISH THROUGH MID MORNING BUT ORIENTATION OF RAIN AXIS SHOULD REMAIN FAIRLY STEADY STATE OVER NORTHWEST GEORGIA. WEDGE WILL BEGIN TO BREAK DOWN AS WELL WHICH WILL ALSO AID IN REDUCING RAINFALL POTENTIAL BUT FOR EAST CENTRAL ZONES...NOT BUYING AS QUICK AN ERODING SCENARIO AS WHAT MODELS DEPICT. I DO THEREFORE KEEP TEMPS IN THIS REGION MORE IN LINE WITH A CAD SCENARIO...SOME 3 TO 5 DEGREES BELOW GUIDANCE. FOR TONIGHT...INITIALLY IT WILL BE SIMILAR TO TONIGHT WITH PATCHY DRIZZLE AND FOG AREAWIDE AND BEST CHANCES OF RAIN FOR THE NORTHWEST CORNER. THIS WILL CHANGE AS WE APPROACH DAYBREAK AS A STRONG SHORTWAVE PUSHES INTO THE TENNESSEE VALLEY AND CONSOLIDATES PRECIP AXIS...ONCE AGAIN OVER NORTHWEST GEORGIA. SHOULD SEE SOME QUICK MOVEMENT HOWEVER TO THIS RAIN SHIELD AS TROUGH CATCHES UP AND GIVEN LIGHTER QPF AMOUNTS...ANY FLOODING SHOULD ISOLATED. LOW LEVEL WIND CORE INCREASES TO NEAR 50 KTS ONCE AGAIN AHEAD OF THE TROUGH OVER MOST OF THE FORECAST AREA AND WE WILL NOT LONGER HAVE THE SUBSIDENCE OF A WEDGE TO SAVE US. ALTHOUGH INSTABILITY LOOKS TO BE NON EXISTENT...WOULD NOT BE SURPRISED TO SEE SOME STRONG DAMAGING GUSTS IN JUST THE SHOWER ACTIVITY AS IT MOVES THROUGH TUESDAY. FINALLY GET SOME CLEARING LATE TUESDAY WITH GOOD AGREEMENT AMONG THE SHORT TERM MODELS. DEESE .LONG TERM /WEDNESDAY THROUGH SUNDAY/... /ISSUED 331 AM EST MON DEC 9 2013/ GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT THROUGH THE EXTENDED ESPECIALLY WITH RESPECT TO THE WEEKEND SYSTEM. EXTENDED BEGINS WITH HIGH PRESSURE OVER THE OHIO VALLEY IN CONTROL OF MOST OF THE EASTERN THIRD OF THE COUNTRY BEHIND THE EARLY WEEK FRONTAL PASSAGE. VERY DRY AIR IN PLACE BUT ENOUGH OF A PRESSURE GRADIENT WILL REMAIN IN PLACE TO KEEP WINDS FROM GOING CALM OVERNIGHT... WHICH IN TURN PREVENTS TEMPS FROM BOTTOMING OUT EARLY IN THE PERIOD. WEAK WAVE PUSHES THROUGH WEDNESDAY NIGHT WHICH MAY SERVE TO INCREASE CLOUDS BUT SHOULD NOT BRING ANY PRECIP TO THE AREA. THE BIGGER STORY WILL BE TOWARD THE WEEKEND. RIDGING INCREASES ALOFT ON FRIDAY IN ADVANCE OF STRONG TROUGH DEEPENING OVER THE DESERT SOUTHWEST. SURFACE LOW DEVELOPS IN THE LEE OF THE ROCKIES IN THE SOUTHERN PLAINS AND AS IT WORKS ITS WAY EAST...IT OVERSPREADS MOISTURE AND PRECIPITATION ACROSS THE AREA ESPECIALLY ON SATURDAY. MAY HAVE A WEAK HYBRID CAD IN PLACE DEPENDING ON HOW FAR OFFSHORE THE SURFACE HIGH HAS MOVED BY THAT POINT. INTRODUCED A BRIEF RAIN/SNOW MIX SATURDAY MORNING AS CURRENT TIMING BRINGS MOISTURE IN WITH TEMPS IN THE LOWER 30S ACROSS NORTH GEORGIA. HAVE ALSO INCREASED POPS TO LIKELY ON SATURDAY BASED ON MODEL AGREEMENT...THOUGH ECMWF IS JUST A TOUCH FASTER THAN GFS. FRONT MOVES QUICKLY OUT SATURDAY NIGHT...THOUGH ECMWF IS ADVERTISING A SECONDARY SHORTWAVE PUSHING THROUGH SATURDAY NIGHT. OVERALL MAX TEMPS LOOK TO BE FAIRLY CLOSE TO AVERAGE...WITH LARGER SWINGS IN LOW TEMPS...STARTING OFF ON THE COOL SIDE WITH DRY HIGH PRESSURE AND PLACE AND GRADUALLY INCREASING TOWARD THE WEEKEND WITH THE INCREASING MOISTURE. TDP && .HYDROLOGY... /ISSUED 331 AM EST MON DEC 9 2013/ AS MENTIONED ABOVE...EXPECT LOW LEVEL WIND CORE WHICH IS RESPONSIBLE FOR HEAVIER SHRA AND EMBEDDED TSRA TO LIFT OUT QUICKLY THIS MORNING LEAVING BEHIND MORE IN THE WAY OF LIGHT TO OCCASIONALLY MODERATE RAIN. 6 HOUR FFG IS LOW AND IN SOME CASES BELOW 2 INCHES BUT EVEN GOING ON HIGH SIDE OF GUIDANCE...I AM HAVING A TOUGH TIME REALIZING THESE VALUES. STILL FEEL NORMAL PROBLEM AREAS COULD BRIEFLY GO INTO MINOR FLOOD BUT ISOLATED NATURE PRECLUDES ISSUANCE OF A FLOOD WATCH AT THIS TIME. && .AVIATION... 12Z UPDATE... NOT MUCH VARIANCE AT ALL TO CIGS THE LAST 24 HOURS AND EXPECT LIFR CONDITIONS TO CONTINUE INTO THIS MORNING WITH BRIEF PERIOD OF VLIFR ALSO POSSIBLE. BY EARLY AFTERNOON...AS WINDS SHIFT TO NORTHWEST...DO LIFT CIGS SLIGHTLY INTO THE IFR RANGE BUT NO ADDITIONAL IMPROVEMENT EXPECTED THIS TAF SET. BAND OF SHRA WILL AFFECT RYY AND PERHAPS FTY AND PDK BUT LARGELY REMAIN NORTH OF ATL. MORE VLIFR EXPECTED MONDAY NIGHT BEFORE WINDS PICK UP AROUND DAYBREAK AND LEAD TO HIGH CIGS BUT INCREASED SHRA CHANCES. WINDS LOOK TO INCREASE WITH LOW LEVEL JET TUESDAY MORNING THROUGH EARLY AFTERNOON. //ATL CONFIDENCE...12Z UPDATE... LOW ON WIND SHIFT DIRECTION TODAY. MEDIUM CONFIDENCE ON CIG IMPROVEMENT TODAY. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 47 47 57 36 / 50 40 60 0 ATLANTA 50 46 53 36 / 60 50 80 0 BLAIRSVILLE 45 44 50 29 / 100 100 100 0 CARTERSVILLE 48 42 49 30 / 100 80 80 0 COLUMBUS 64 56 59 40 / 40 40 60 0 GAINESVILLE 44 44 54 35 / 80 70 80 0 MACON 61 57 64 39 / 30 40 70 0 ROME 48 42 46 29 / 100 100 100 0 PEACHTREE CITY 54 48 53 34 / 60 50 80 0 VIDALIA 64 63 67 47 / 20 20 50 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....TDP AVIATION...DEESE
Hazardous weather outlook, Dec 9, 10:13 AM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1013 AM EST MON DEC 9 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1013 AM EST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON... ...ISOLATED AREAS OF HEAVY RAIN WITH MINOR FLOODING POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON... WEATHER HAZARDS EXPECTED... GUSTY WINDS AND OCCASIONAL LIGHTNING. PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. ISOLATED TO SCATTERED MINOR FLOODING IS ALSO POSSIBLE. DISCUSSION... NORTH GEORGIA... A COOL WEDGE OF HIGH PRESSURE REMAINS IN PLACE ACROSS NORTHEAST GEORGIA. A COLD FRONT ACROSS NORTHWEST GEORGIA WILL BECOME STATIONARY. THE COMBINATION OF THESE TWO FEATURES WILL LEAD TO PERIODS OF RAIN...SOME ISOLATED AREAS COULD SEE SOME BRIEF HEAVY RAIN. THE HEAVY RAIN MAY LEAD TO ISOLATED FLASH FLOODING AND SCATTERED MINOR RIVER FLOODING. THE BEST CHANCES FOR ISOLATED FLOODING WILL BE ALONG AND NORTH OF A LAGRANGE TO ATHENS LINE. CENTRAL GEORGIA... WHILE INSTABILITY IS MINIMAL...THERE WILL BE ENOUGH TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS PARTS OF CENTRAL GEORGIA...MAINLY SOUTH OF A LINE FROM AMERICUS TO DUBLIN TO SWAINSBORO. STRONG WINDS JUST OFF THE SURFACE MAY BE ABLE TO REACH THE GROUND IN THE HEAVIER SHOWERS AND THUNDERSTORMS. GUSTY WINDS TO 40 MPH AND OCCASIONAL LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...BRIEF PERIODS OF HEAVY RAIN WILL CONTINUE MAINLY ACROSS NORTH GEORGIA ON TUESDAY... DISCUSSION... THE STALLED FRONT WILL BEGIN TO WORK ITS WAY SOUTH DURING THE DAY ON TUESDAY...BUT NOT BEFORE ALLOWING MORE RAIN TO FALL MAINLY ACROSS NORTH GEORGIA. THIS COULD PRODUCE MINOR FLOODING OF STREAMS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:05 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 9, 9:56 AM EST | Flash Flood Warning | FFC | Gilmer | 4 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.